Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
163 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes brownish vaginal discharge after having Plan B?

Answered by
Dr.
Dr. S Patra

OB and GYN Specialist

Practicing since :2011

Answered : 4048 Questions

default
Posted on Wed, 4 Feb 2015 in Pregnancy
Question: Hi there so a few weeks ago I had sex with my boyfriend and the condom failed, immediately the next day I took plan b. Then I took another plan b the next day to be sure. Now a week earlier then I should be having my period I have brown discharge and pink like substance coming out. Is this caused by plan b or should I be concerned about pregnancy?
doctor
Answered by Dr. S Patra 32 minutes later
Brief Answer:
Withdrawal bleeding due to effect of the pill.

Detailed Answer:
Hello,

Thanks for writing to us.

PLAN-B gives more than 95% protection against unwanted pregnancy if it is taken within first 24 hrs of unprotected sex or condom failure. Here, chance of pregnancy is extremely LOW.

Brown discharge or pink link substance is MOSTLY due to withdrawal effect of the pill (PLAN-B) and it is quite COMMON phenomena. Just maintain genital hygiene properly.

Hope, it helps for your information. Kindly, close the discussion if you don't have any other query.

Wish your good health and practice safe sex in future.

Regards,
Dr S Patra

For future query, you can directly approach me through

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=63326
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on